Skip navigation

Parallel algorithms of the Purcell method for direct solution of linear systems

Parallel algorithms of the Purcell method for direct solution of linear systems

Chen, Ke and Lai, Choi H. (2002) Parallel algorithms of the Purcell method for direct solution of linear systems. Parallel Computing, 28 (9). pp. 1275-1291. ISSN 0167-8191 (doi:10.1016/S0167-8191(02)00133-3)

Full text not available from this repository.

Abstract

In this paper, we first demonstrate that the classical Purcell's vector method when combined with row pivoting yields a consistently small growth factor in comparison to the well-known Gauss elimination method, the Gauss–Jordan method and the Gauss–Huard method with partial pivoting. We then present six parallel algorithms of the Purcell method that may be used for direct solution of linear systems. The algorithms differ in ways of pivoting and load balancing. We recommend algorithms V and VI for their reliability and algorithms III and IV for good load balance if local pivoting is acceptable. Some numerical results are presented.

Item Type: Article
Uncontrolled Keywords: linear systems, Purcell elimination method, Gauss–Huard method, parallel algorithms, distributed computing
Subjects: Q Science > QA Mathematics > QA76 Computer software
Pre-2014 Departments: School of Computing & Mathematical Sciences
School of Computing & Mathematical Sciences > Centre for Numerical Modelling & Process Analysis
School of Computing & Mathematical Sciences > Centre for Numerical Modelling & Process Analysis > Computational Science & Engineering Group
School of Computing & Mathematical Sciences > Department of Mathematical Sciences
Related URLs:
Last Modified: 14 Oct 2016 09:02
Selected for GREAT 2016: None
Selected for GREAT 2017: None
Selected for GREAT 2018: None
URI: http://gala.gre.ac.uk/id/eprint/952

Actions (login required)

View Item View Item